Alert archive / Guam / Flash Flood Watches in 2021
Flash Flood Watch 7, NWS Guam
NWS Guam issued this flash flood watch at Oct 21, 2021, 5:58 PM CDT. It took effect at Oct 21, 2021, 7:00 PM CDT. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2021, 5:58 PM CDT (22:58 UTC)
- In effect from
- Oct 21, 2021, 7:00 PM CDT
- Expired
- Oct 24, 2021, 3:00 AM CDT
- In force
- 56 hr
- Issued by
- NWS Guam
- Flood severity
- None
The text
As transmitted.
939 WGMY60 PGUM 212300 CCA FFAGUM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tiyan GU 858 AM ChST Fri Oct 22 2021 GUZ001>004-222300- /O.NEW.PGUM.FF.A.0007.211022T0000Z-211024T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guam-Rota-Tinian-Saipan- 858 AM ChST Fri Oct 22 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... The National Weather Service in Tiyan has issued a * Flash Flood Watch for, Rota, Guam, Tinian and Saipan. * Through late Sunday night. * A circulation passing near Guam will bring periods of heavy showers and thunderstorms later today through Sunday night. * Rainfall of 3 to 6 inches with locally higher amounts are possible through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MZ
2 follow-up statements
356 WGMY60 PGUM 231930 FFAGUM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tiyan GU 530 AM ChST Sun Oct 24 2021 GUZ001>004-240800- /O.CAN.PGUM.FF.A.0006.000000T0000Z-211024T2000Z/ /O.EXT.PGUM.FF.A.0007.000000T0000Z-211024T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guam-Rota-Tinian-Saipan- 530 AM ChST Sun Oct 24 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flash Flood Watch is now in effect for * A portion of the Marianas, including the following areas, Rota Island, Guam Island, Tinian Island and Saipan Island. * Through this afternoon. * A circulation passing west of Guam will bring periods of heavy showers this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flood Warnings be issued. && The Flood Watch for a portion of the Marianas, including the following areas, Rota, Guam, Tinian and Saipan continues through this afternoon. The Flood Watch has been cancelled for tonight. Brief heavy showers and thunderstorms this afternoon may cause periods of flooding. Flooding is no longer expected to pose a threat tonight. $$ MZ
838 WGMY60 PGUM 231931 CCA FFAGUM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tiyan GU 530 AM ChST Sun Oct 24 2021 GUZ001>004-240800- /O.CAN.PGUM.FF.A.0006.000000T0000Z-211024T2000Z/ /O.EXT.PGUM.FF.A.0007.000000T0000Z-211024T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guam-Rota-Tinian-Saipan- 530 AM ChST Sun Oct 24 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flash Flood Watch is now in effect for * A portion of the Marianas, including the following areas, Rota, Guam, Tinian and Saipan. * Through this afternoon. * A circulation passing west of Guam will bring periods of heavy showers this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flood Warnings be issued. && The Flood Watch for a portion of the Marianas, including the following areas, Rota, Guam, Tinian and Saipan continues through this afternoon. The Flood Watch has been cancelled for tonight. Brief heavy showers and thunderstorms this afternoon may cause periods of flooding. Flooding is no longer expected to pose a threat tonight. $$ MZ
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood watch went out at Oct 21, 4:28 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 21, 4:28 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 728 AM ChST Fri Oct 22 2021 .Marianas Synopsis... A wet Friday and weekend is predicted for the Marianas as a circulation passes near Guam. .Discussion... Thursday night analysis showed a circulation south of Guam near 8N147E. Models do show this feature and all agree on moving it to the northwest. Models depict the circulation southwest of Guam by Saturday morning. By Sunday it is directly west of Guam between 140E and 141E. Models show the circulation slow to intensify although by Sunday it may generate winds of 15 to 20 mph with gust to 30 mph over the local area. By Sunday night the circulation is predicted to be northwest of the local islands possibly becoming a tropical cyclone. Satellite and radar trends early this morning indicated shower activity may have reached its peak. Also the usual cycle of shower activity points to the heaviest activity before sunrise with a decrease during the morning. Trimmed scattered showers from the morning forecast but expect them to return by the afternoon. Surface analysis hints at a surface trough north of the circulation which will be the main driver of activity this afternoon. A few models suggest a lull in shower activity tonight as the trough moves west of the islands, but confidence in this is low so left shower coverage as scattered. Any lull in activity that does take place will be erased as the circulation moves northwest with numerous showers expected Saturday and Saturday night. With the circulation passing by locally heavy showers will be possible Sunday and Sunday night. Showers will decrease during the day Monday with isolated showers expected by Monday night as a ridge of high pressure builds across the area south of the circulation. && Marine/Surf... Ipan buoy showed seas between 3 to 4 feet and depicted an east-northeast swell. Satellite altimetry had 3 to 5 feet. Models agree with sea heights of 3 to 5 feet. Little will change until Sunday as seas are expected to rise to 4 to 6 feet as the circulation passes by. Wave models show the east-northeast swell continuing through the forecast. A north swell is depicted in the models and will persist through at least Tuesday. While the surf may increase, it is not expected to become hazardous on any reefs. Winds are expected to to be between 10 to 20 knots with gust to 30 knots Sunday so a Small Craft Advisory is possible at that time. && .Hydrology... The potential for heavy showers to generate flooding this weekend is still present. Model accumulation estimate show that from today through Monday a total of 3 to 5 inches may be possible. As this is a coarse estimate higher amounts could be possible in any thunderstorms. With the ground already wet because of shower activity the last few days any heavy showers will likely cause brief flooding. && .Eastern Micronesia and Chuuk... Overall, a quiet weather pattern persists across the region this morning with only a few pockets of showers seen on satellite, mainly between Chuuk and Pohnpei. There are quiet marine conditions to match, with gentle trades and combined seas of 3 to 4 ft. The general scheme of the forecast has not changed much based on latest model guidance. MIMIC TPW still indicates a broad area of drier air south of Chuuk and around Pohnpei and Kosrae. To put this in perspective, Pohnpei's sounding revealed only 1.59 inches of precipitable water. For the Eastern Micronesia, fair weather will begin to degrade over the weekend as the ridge completes its passage and multiple troughs filter in behind it. This wetter trend is expected to transition in at Majuro by Saturday, Kosrae by Saturday night, and Pohnpei by Sunday night. For Chuuk, conditions will start to improve with the driest conditions on Saturday. After that, the island will see a return of moisture to the mid-levels around Tuesday, with the passage of the surface trough, mentioned previously, however, showers look to remain isolated. Combined seas are expected to remain between 3 to 5 feet with gentle to moderate trade winds. && .Western Micronesia for Yap and Palau... On satellite, partly cloudy skies prevail across Yap and Palau. The only feature that will have a chance to influence this fair weather regime will be the circulation currently centered between Chuuk and Yap Proper. On scatterometer, this center looks to be about 8N147E. Models are in good agreement that this circulation will move northwestward, passing northeast of Yap over the weekend and in turn, driving a southwest flow over the islands. For Yap, this means that conditions will start to deteriorate late tonight with scattered showers and isolated thunderstorms expected Sunday and Monday. Palau is situated far enough from the circulation and will be under a ridge by Sunday to see any notable increase in showers. Yesterday, a decent altimetry pass made it over Palau revealing 3 to 5 ft seas. Combined seas are generally expected to stay within this range, however, Yap may see a slight increase between Monday and Tuesday with the passing disturbance to the northeast. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Ziobro Micronesia: Cruz
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:31 AM CDT | Areal Flood Advisory | GUM | 119 min | |
| Oct 21, 5:58 PM CDT | Flash Flood Watch | GUM | 45 hr |
Nearby
Flash Flood Watches in Guam, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.